MAUDE Adverse Event Report: MEDTRONIC, INC. ATTAIN VENOGRAM BALLOON CATHETER; CATHETER, FLOW DIRECTED

MEDTRONIC, INC. ATTAIN VENOGRAM BALLOON CATHETER; CATHETER, FLOW DIRECTED
Model Number 6215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Great Vessel Perforation (2152); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the implant procedure, a pericardial effusion occurred while utilizing the balloon catheter, along with note of a perforation and tamponade from the perforation.The effusion was noticed by the distribution of contrast fluid on the fluoroscopic imaging.The patient had symptoms of pain, although sedated and then oxygen saturation started to drop.The catheter did not show any visible signs of a defect.The physician did not advance the balloon catheter but rather had the catheter pulled backwards a little in order to have the balloon before inflating it.The coronary sinus of the patient had relatively small diameter.There were no handling errors and no indication the performance of the catheter led to the effusion.The delivery catheter was removed and the patient was transferred to the intensive care unit (icu) due to the effusion.No further patient complications have been reported as a result of this event.

Brand Name
ATTAIN VENOGRAM BALLOON CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key7253611
Report Number2182208-2018-00049
Device Sequence Number13480396
Product Code DYG
UDI-Device Identifier00613994842114
UDI-Public00613994842114
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K012225
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2019
Device Model Number6215
Device Catalogue Number6215
Device Lot Number0061556167
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2017
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR